Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 24, 2007, 6:58 AM MST for 4 counties in New Mexico. It took effect at Feb 24, 2007, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 6:58 AM MST (13:58 UTC)
- In effect from
- Feb 24, 2007, 11:00 AM MST
- Expired
- Feb 24, 2007, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 2.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 241358 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 658 AM MST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST CENTRAL PLAINS...MIDDLE RIO GRANDE VALLEY...MANZANO AND GALLINAS MOUNTAINS... NMZ108-250100- /O.UPG.KABQ.FW.A.0002.070224T1800Z-070225T0100Z/ /O.NEW.KABQ.FW.W.0002.070224T1800Z-070225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 658 AM MST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY TO 60 MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING TO BELOW 15 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY. FORECASTS CALL FOR WIND SPEEDS TO DECREASE GRADUALLY ON SATURDAY NIGHT WITH HUMIDITIES RECOVERING INTO THE 20S. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ106-107-250100- /O.NEW.KABQ.FW.W.0002.070224T1800Z-070225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 658 AM MST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY TO 60 MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING TO NEAR 15 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY. FORECASTS CALL FOR WIND SPEEDS TO DECREASE GRADUALLY ON SATURDAY NIGHT WITH HUMIDITIES RECOVERING INTO THE 20S. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:14 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 24, 4:14 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 414 AM MST SAT FEB 24 2007 .UPDATE...UPDATED FOR EXPANDED FIRE HIGHLIGHTS FOR TODAY. && .PREV DISCUSSION...300 AM MST SAT FEB 24 2007... WILL ADD THE FAR EASTERN BORDER COUNTIES TO HIGH WIND WARNING THAT/S IN EFFECT THROUGH TODAY. FORECAST 850-700 MB WINDS 40-50 KTS THROUGH MIDDAY ALONG EASTERN BORDER...GFS STRONGER BY ABOUT 5-10 KTS. OBSERVED WINDS ON TCC PROFILER CONTINUE TO STRENGTHEN...WITH 35 TO 45 KTS IN LOWEST LEVELS...50 KTS AT H7. DITTO FOR WSMR PROFILER. WILL ALSO ADD ZONE 4 TO TODAY/S WIND ADVISORY...WITH KSAF MOS GUIDANCE PUSHING CRITERIA. ZONE 5 WILL STAY IN WIND ADVISORY AS MODELS SUGGEST CORE OF STRONGEST WINDS WILL BE EITHER TO THE SOUTH OR EAST OF THAT AREA. DECIDED TO KEY ON WIND HIGHLIGHTS IN NORTHEAST NEW MEXICO VERSUS WINTER WEATHER...AS FORECAST QPF/SNOW AMOUNTS ARE LOWER THAN WHAT WAS INDICATED 24 HOURS AGO...AND WIND WILL BE THE MORE SIGNIFICANT FEATURE/REASON FOR ANY OTHER WEATHER PHENOMENA...SUCH AS BLOWING SNOW. TODAY/S MOS FORECAST HIGH TEMPS REMAIN A THORN FOR ISSUING ANY WINTER WEATHER HIGHLIGHTS...ALTHOUGH RAPID COOLING ALOFT IS FORECAST BY THE MODELS TODAY. A COUPLE OF INCHES OF SNOW NOT OUT OF THE QUESTION IN PLACES ALONG THE COLORADO BORDER IN ZONES 2/4/5/7 ON NORTHWEST TO NORTH FACING SLOPES. THE WIND COULD WHIP ANY NEW SNOW AROUND TO PRODUCE AREAS OF LOW VISIBILITIES...WILL MENTION THIS HAZARD IN THE NPW SEGMENTS. WESTERN AREAS OF THE CWA WILL BLOW TODAY AS WELL...AND MAY BE CLOSE TO ADVISORY CRITERIA AT SPOTS IN THE NORTHWEST QUARTER...BUT WILL NOT RAISE A WIND ADVISORY AT THIS TIME. FIRE WEATHER HIGHLIGHTS MAY BE CONSIDERED FOR TODAY FOR A LARGER AREA THAN THE CURRENT WATCH...WILL UPDATE THIS DISCUSSION AS REQUIRED. BREEZY TO OCCASIONALLY WINDY CONDITIONS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD LOOK TO PERSIST SATURDAY NIGHT...THROUGH SUNDAY AND INTO MONDAY WITH NORTHWEST FLOW ALOFT. WINDS PICK UP AGAIN WEDNESDAY WITH A LARGE AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHERN AND CENTRAL ROCKIES. UPPER RIDGE FORECAST TO REGAIN DOMINANCE BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 43 18 48 23 / 10 0 5 5 GALLUP.......................... 42 10 52 15 / 0 0 0 0 GRANTS.......................... 44 11 52 17 / 0 0 0 0 GLENWOOD........................ 51 23 60 28 / 0 0 0 0 CHAMA........................... 31 5 38 3 / 30 5 5 5 LOS ALAMOS...................... 38 17 50 20 / 10 0 0 0 RED RIVER....................... 29 4 34 7 / 40 5 5 5 TAOS............................ 40 7 44 17 / 20 5 5 0 SANTA FE........................ 42 15 47 20 / 5 0 0 0 SANTA FE AIRPORT................ 43 18 49 24 / 5 0 0 0 ESPANOLA........................ 46 18 51 25 / 10 5 0 0 ALBUQUERQUE HEIGHTS............. 49 24 54 32 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 51 19 55 29 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 44 20 50 29 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 51 24 54 31 / 0 0 0 0 SOCORRO......................... 52 22 59 30 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 42 19 48 26 / 20 0 0 0 MORIARTY/ESTANCIA............... 43 20 49 28 / 5 0 0 0 CARRIZOZO....................... 50 24 59 31 / 0 0 0 0 RUIDOSO......................... 45 26 56 34 / 0 0 0 0 RATON........................... 45 15 47 18 / 20 5 5 5 LAS VEGAS....................... 45 17 49 23 / 5 0 5 0 ROY............................. 44 18 49 24 / 20 0 5 0 CLAYTON......................... 45 20 50 26 / 40 5 5 0 SANTA ROSA...................... 54 25 54 28 / 5 0 5 0 TUCUMCARI....................... 57 25 58 30 / 20 0 5 0 FORT SUMNER..................... 56 27 61 29 / 0 0 5 0 CLOVIS.......................... 56 26 60 30 / 5 0 5 0 PORTALES........................ 57 26 62 30 / 0 0 5 0 ROSWELL......................... 64 31 66 35 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ106>108. WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ003>005-009-015. HIGH WIND WARNING UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ006-007-013-020-021. HIGH WIND WARNING UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ010>012-016>019-026. &&
Hazardous weather outlook, Feb 24, 6:00 AM MST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SAT FEB 24 2007 NMZ001>021-026-251300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL AFFECT MOST OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS BORDER TODAY...WHERE A HIGH WIND WARNING IS IN EFFECT. EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH. NORTHWEST WINDS WON/T BE QUITE AS STRONG THROUGHOUT THE RIO GRANDE VALLEY...SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS...WHERE A WIND ADVISORY IS IN EFFECT TODAY FOR SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL RESULT IN AREAS OF LOW VISIBILITIES IN BLOWING DUST AT THE LOWER ELEVATIONS. NEAR THE COLORADO BORDER IN NORTHEAST AND NORTH CENTRAL NEW MEXICO...NEW SNOWFALL OF AN INCH OR TWO MAY COMBINE WITH THE WIND FOR REDUCED VISIBILITIES IN BLOWING SNOW. DUE TO LOW HUMIDITIES...STRONG WINDS AND HIGH FIRE DANGER...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM UNTIL 6 PM TODAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY...CENTRAL HIGH PLAINS AND MUCH OF THE EAST CENTRAL PLAINS. THE STRONG WINDS SHOULD BEGIN TO GRADUALLY SUBSIDE LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 99
In the hours before
Local storm report, Feb 24, 6:13 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM NON-TSTM WND GST 2 NW SEDILLO 35.12N 106.32W
02/24/2007 M59 MPH BERNALILLO NM TRAINED SPOTTER
&&
RJOJOLAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:39 PM MST | High Wind Warning | ABQ | 20 hr | |
| Feb 23, 9:43 PM MST | Fire Weather Watch | ABQ | 9 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.